Alert archive / Indiana / High Wind Warnings in 2006
High Wind Warning 1, NWS Chicago, IL
NWS Chicago, IL issued this high wind warning at Mar 31, 2006, 1:36 PM CST for Lake County, Porter County, Indiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2006, 1:36 PM CST (19:36 UTC)
- Expired
- Mar 31, 2006, 6:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Chicago, IL
Counties Lake County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 73 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.6 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this high wind warning went out at Mar 31, 12:00 PM CST, 1 hour 36 minutes earlier.
Area forecast discussion, Mar 31, 12:00 PM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1200 PM CST FRI MAR 31 2006 .DISCUSSION FOR MORNING GRIDS/ZFP... 339 AM CST DEEP UPPER LOW SPINNING ACROSS MIDWEST THIS MORNING...WITH IMPRESSIVE NEGATIVE TILT S/WV LIFTING NORTHEAST THROUGH IL/WI/IA REGION PER VAPOR IMAGERY. MOSAIC OF AREA RADARS INDICATES AREA OF CONVECTIVE SHOWERS/THUNDERSTORMS ARCHING FROM EASTERN WI THROUGH IL/IND STATE LINE REGION AT 9 UTC...AND ALTHOUGH PLENTY OF SYNOPTIC LIFT AND DEEP SHEAR...ONLY MARGINAL INSTABILITY AVAILABLE. HAVE BEEN SPORADIC WIND GUSTS IN EXCESS OF 40 KTS DUE TO STRONG SYNOPTIC WIND FIELD...INDICATED IN REGIONAL PROFILER TIME/HEIGHT SECTIONS BY 60+ KT WINDS IN LOWEST 2 KM. FORECAST AREA TO REMAIN IN TIGHT PRESSURE GRADIENT TODAY AS SYSTEM LIFTS NORTHEAST ACROSS WI/UPPER MI...WITH FCST SOUNDINGS INDICATING POTENTIAL FOR SUSTAINED WINDS 25 KTS AND GUSTS NEAR 40 KTS AT TIMES. WHILE THIS WOULD SUGGEST MARGINAL TOUCHING OF WIND ADVISORY CRITERIA...ADDITIONAL LOW LEVEL MIXING WITH DRY SLOT WRAPPING IN ACROSS FCST AREA THIS MORNING LIKELY TO AID ISALLOBARIC GRADIENT IN PRODUCING SIGNIFICANTLY GUSTY CONDITIONS. THEREFORE IN AGREEMENT WITH SURROUNDING WFOS WILL ISSUE WIND ADVISORY FOR ENTIRE CWA TODAY. RW/TRW TO MOVE OUT OF EASTERN PARTS OF CWA THIS MORNING...THEN SOME PARTIAL CLEARING IN DRY SLOT MORNING INTO EARLY AFTERNOON. SECONDARY VORT/WRAPAROUND MOISTURE THEN SWINGS ACROSS FCST AREA THIS AFTN WITH SPOTTY SHOWERS. TRICKY TEMP FCST WITH NW TO SE TEMP GRADIENT AND COMPLICATION OF ADDED DRY SLOT SUNSHINE. MAXES MAY COME DURING THE MORNING HOURS BEFORE TEMPS BECOME STEADY DUE TO CAA/CLOUDS. WILL CARRY HIGHS FROM AROUND 60 NW TO UPPER 60S SOUTHEAST. WINDS GRADUALLY DIMINISH TNGT AS UPPER/SFC LOWS MOVE OFF INTO ONTARIO...WITH SUBSIDENCE INCREASING ESPECIALLY AFTER 06 UTC. SIGNIFICANT WARMING NOTED IN FCST SOUNDINGS INDICATIVE OF SUBSIDENCE INVERSION...WITH MOISTURE TRAPPED IN LOW LEVELS BELOW 850 HPA. THIS SUGGESTS STRATOCU/STRATUS MAY LINGER OVERNIGHT...THOUGH MAGNITUDE OF DVM SUGGESTS POTENTIAL FOR AT LEAST SOME PARTIAL CLEARING TOWARD MORNING ESPECIALLY WESTERN CWA. BROAD UPPER RIDGING THEN BUILDS ACROSS THE REGION SATURDAY WITH SOUTHERN EXTENT OF SFC RIDGE AXIS MOVING INTO NRN IL/NW IND BY AFTN. SUBSIDENCE INVERSION TO LIMIT AMOUNT OF DEEP MIXING...SO TEMPS GENERALLY LOW TO MID 50S EXPECTED FOR AFTN HIGHS. COOLER ALONG LAKE AS LGT NE GRADIENT WINDS SUPPORT LAKE BREEZE THERE. VERY PROGRESSIVE AND ACTIVE PATTERN THEN SENDS NEXT SYSTEM OUR WAY FOR SECOND HALF OF WEEKEND. UPPER RIDGE AXIS SHIFTS EAST SATURDAY NIGHT AS ANOTHER UPPER TROUGH CROSSES THE RCKYS. SFC LOW DEVELOPS ALONG KS/NEB BORDER BY 12 UTC SUNDAY...WITH WARM FRONT EXTENDING SOUTHEAST TO SOUTHERN IL. NAM/GFS BOTH INDICATING WEAK LEAD S/WV TO LIFT NORTHEAST TO UPPER MS VLY SUNDAY MORNING...THOUGH BOTH MODEL TSECTS SHOW LOW/MID LEVELS DRY THIS FAR NORTH OF LOW LEVEL WARM FRONT. UPPER LOW DEEPENS DURING THE DAY SUNDAY HOWEVER AS SYSTEM MOVES ACROSS CENTRAL PLAINS. BY SUNDAY EVENING SFC LOW OVER EASTERN IOWA WITH BOTH GFS/NAM PUSHING WARM FRONTAL BOUNDARY INTO I-80 CORRIDOR. PRECIP CHANCES INCREASE AFTN/EVE AS STRONGER VORT ROUNDS BASE OF UPPER TROUGH...WITH MODELS SUGGESTING PLENTY OF LOW LEVEL MOISTURE ALONG/SOUTH OF BOUNDARY. THIS RESULTS IN GREATER INSTABILITY THAN WITH PRESENT SYSTEM...AGAIN COUPLED WITH STRONG SHEAR PROFILES. NOT SURPRISING SPC DAY 3 SVR OUTLOOK INCLUDES FCST AREA AND WILL HAVE TO BE MONITORED CLOSELY. TEMPS TRICKY SUNDAY AGAIN. IF MODEL WARM FRONTAL POSITION VERIFIES...COULD WELL BE INTO MID 70S SOUTHERN COUNTIES LATE SUN AFTN WHILE IN 50S/LOW 60S NORTH. HAVE BUMPED POPS TO LIKELY SUNDAY AFTN AND MAX TEMPS UP A BIT FOR NOW...BUT WILL BEAR WATCHING NEXT COUPLE MODEL RUNS. NO REAL CHANGES PAST SUNDAY NIGHT ATTM. RATZER && .AVIATION... 1200 PM CST PRIMARY ISSUE REMAINS WINDS AT THE TERMINALS. LATEST OBS REPORTING GUSTS IN THE 30-40 KT RANGE AND RADAR VWP AND ACARS DATA ALL SHOW WINDS TO 45 KT NEAR 1KFT. WINDS WILL REMAIN STRONG UNTIL AFTER SUNSET AS SFC LOW OVER WI CONTINUES TRACKING E. GRADUAL TURN TOWARD THE W AND NW TONIGHT AS SPEEDS DECREASE IN RESPONSE TO HIGH BUILDING INTO THE UPR MISS VLY. MODEL T-SECTS SHOW LOW LEVEL MOISTURE GETTING TRAPPED BELOW INVERSION WITH WAA ONSET TONIGHT. MVFR CIGS SHOULD PERIST MUCH OF TONIGHT THROUGH TOMORROW. ON THE SRN EDGE OF THE UPR LOW OVR WI...WRAP AROUND BAND OF SHRA NEAR DBQ WILL MOVE INTO NRN IL OVER THE NEXT FEW HRS. INTRODUCED TEMPO GROUP FOR -RA AT RFD IN THE 20-00Z TIME FRAME...BUT LOW CONFIDENCE IN THESE SHOWERS REACHING CHICAGO AREA TERMINALS PRECLUDES MORE THAN VCSH FOR NOW. RRH && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...WIND ADVSRY TODAY. .IN...WIND ADVSRY TODAY. .LM...GL WRNG NEARSHORE WATERS TODAY. &&
Hazardous weather outlook, Mar 31, 4:30 AM CST, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 430 AM CST FRI MAR 31 2006 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-011030- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 430 AM CST FRI MAR 31 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FOR THE OUTLOOK AREA FROM 8 AM CST UNTIL 6 PM CST TODAY. SUSTAINED SOUTHWEST AND WESTERLY WINDS OF UP TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED AS AN AREA OF STRONG LOW PRESSURE LIFTS ACROSS THE UPPER MIDWEST. WINDS WILL DIMINISH BELOW ADVISORY CRITERIA THIS EVENING...AND WILL CONTINUE TO GRADUALLY DIMINISH TO 10 TO 20 MPH OVERNIGHT. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE OUTLOOK AREA SUNDAY AFTERNOON AND SUNDAY EVENING. THERE IS ANOTHER CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-011030- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 430 AM CST FRI MAR 31 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TODAY AND TONIGHT A GALE WARNING IS IN EFFECT TODAY THROUGH THIS EVENING FOR THE ILLINOIS AND INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. WINDS WILL DIMINISH BELOW GALE FORCE TONIGHT...THOUGH SMALL CRAFT ADVISORY CONDITIONS WILL LIKELY CONTINUE THROUGH TONIGHT FOR WAVES UP TO 6 FEET. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND SUNDAY NIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BE SEVERE. THERE IS ANOTHER CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
In the hours before
Local storm report, Mar 31, 12:50 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1250 PM CST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 PM NON-TSTM WND DMG CHICAGO 41.88N 87.63W
03/31/2006 COOK IL EMERGENCY MNGR
*** 1 INJ *** PART OF ROOF BLOWN OFF CAR WASH. THE DEBRIS
BLEW INTO A TRANSFORMER AND HAS CAUSED POWER AND TRAFFIC
LIGHTS TO BE OUT IN THE AREA. 1 PERSON INJURED BY FALLING
DEBRIS.
&&
HALBACHThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 4:23 AM CST | Wind Advisory | LOT | Boone, DeKalb, DuPage, Ford, Grundy, Iroquois and 10 more | 14 hr |
Nearby
High Wind Warnings in Indiana, 2006High Wind Warnings in Illinois, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.